Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can severe vomiting after taking Rifampicin and Trimethoprim-Sulfamethoxazole be managed?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11425 Questions

default
Posted on 6 days ago in Bones, Muscles and Joints
Question: My husband has a bone infection in His second on left foot, neuropathy. He is being treated with sulfa me thoxazole-trime andrifamden. Started Thurs and has thrown about 5 hrs. After the last dose of the day. Saw a Dr this am thought we had the answer in timing of taking the drugs but same thing tonight. Doesn't feel sick just throws up. Do we stop taking them. Can't talk to the Dr until Monday




doctor
Answered by Dr. Praveen Tayal 8 minutes later
Brief Answer:
Have an anti emetic.

Detailed Answer:

Hello,

Thanks for posting your query.

Stopping the antibiotic will not help. It is better to have it two hours after meals and take an over the counter anti-emetic like domperidone in addition to it to avoid vomiting.

I hope this answers your query.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wishing you good health.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 27 minutes later
Wondered if maybe the three meds he takes at bedtime-tamsulosin, provastatin and cholestrymine are reacting to the antibiotics? Seeing he doesn't have a problem after the morning dose.


Try sending a reply to my to this gmail address: YYYY@YYYY

Only 1 m YYYY@YYYY

Could we just get carmine over the counter or a prescription?
doctor
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer:
Can be due to cholestyramine.

Detailed Answer:

Hello,

Thanks for writing again.

Carmine should be available over the counter. Cholestyramine can precipitate the vomiting. You need to give a gap of at least two hours between these medicines and antibiotic.

Hope my answer is helpful.

Do accept my answer in case there are no further queries.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 4 hours later
Would it be better to take the cholestrymine first and the meds 2 hours later?

Think you have given enough info. We will get the nausea med and take it along with the antibiotics. Thank you
doctor
Answered by Dr. Praveen Tayal 44 minutes later
Brief Answer:
Yes, you can do that.

Detailed Answer:

Hi,

Yes, you can have cholestyramine first and then after two hours the antibiotics along with the nausea med.

Regards,
Dr. Praveen Tayal, Orthopaedic Surgeon
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on